Gardasil: If I had only known…
By Wendy Stec, Beaverton Oregon
Sane Vax, 8 December 2013
Sadly, our story of pain, adversity, and medical mysteries did not begin with the Gardasil vaccine. My 18 year old Autistic daughter Jenni has struggled with pain and challenges from day one.
As a newborn, she was extremely irritable and diagnosed with colic. As an infant, she was highly sensitive to noises and continued to suffer with symptoms of colic. Before her first birthday, Jennifer had already begun occupational and physical therapy for fine and gross motor delays and low muscle tone. One month before her first birthday, she suffered a grand mal seizure and would continue to have several more grand mal seizures over the course of the next two months. After a year of anti-seizure medication, and significant developmental delay, Jennifer was weaned off the medication and would only suffer two more grand mal seizure at ages 3 and 9. Seizures, developmental delay, constant irritability, and sensory defensiveness were just the beginning of what would be a lifetime of challenges.
Does this sound like a person who should be offered a highly toxic vaccine for HPV?
If I had known that a series of three Gardasil shots we began in January of 2009 and ended in September of 2009 would add more pain, misery, and potentially dangerous side effects, I would never had allowed the injections.
I had always kept my children up to date with their vaccines and trusted that our doctor wouldn’t suggest anything that could have a negative effect on my daughter’s already fragile system. In my opinion, the medical staff should have been aware of the adverse reactions that many girls were experiencing. I believe they should have known my daughter’s history of seizures showed she should have never been offered the vaccine.
Before this doctor’s visit, I had never heard of Gardasil and had no reason to suspect any problems.
Since October of 2009, Jennifer has been a professional patient. Here is a list of her symptoms:
- chronic low grade fever
- headaches ( mostly sharp pain on one side)
- abdominal pains
- blurred vision
- heart problems (heart racing, “hearing her pulse in her head”)
- leg pains/tingling
- knee/joint problems
- vaginal irritations and itching
Visits to specialists and return visits to our primary care were a regular part of our monthly routine for several years. Jennifer is never well! Constantly fatigued, dizzy, nauseous, confused, and feels hopeless that she will never feel better. She’s dealt with episodes of high anxiety and fears because of her heart rate and unexplainable sensations such as “popping” in her head and body.
Prior to 2009, Jennifer was rarely sick, and her visits to a doctor were few and far between. All of her tests return normal results! Her life is anything but normal.
Jennifer had an episode the year after Gardasil where she “blacked out” for a few seconds and fell backwards, injuring her knee and preventing her from walking without pain ever since.
She’s also had times where she says she feels like her eyes are rolling back into her head and that she feels “strange”. One of the biggest challenges with Jennifer’s autism, is that she doesn’t report her symptoms very well and I have to question her thoroughly to understand exactly what she is feeling.
Looking back, I feel horrible about her first year of suffering because I didn’t realize how bad her pain was and thought she was just being extra sensitive.
For me, the hardest thing to accept is that I am to blame for allowing this vaccine to enter her body. I should have known more, I should have asked more questions, I should have been given more information.
When Jennifer is feeling scared, or just laying in bed dealing with a headache, or stomach problems, I often join her and snuggle in close and tell her how sorry I am that she’s in pain, and that I’ll never stop trying to find a way to make her feel better.
I also tell her that we’re helping others now by warning them of the dangers of Gardasil and that hopefully we can save them from going through the same pain and suffering.